MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT SYSTEM; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85419
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that an expired stent was implanted.
 
Additional Manufacturer Narrative
Analysis: based on the details of the complaint, the physician used an icast covered stent after the product had expired.The handling and storage of the product is the responsibility of the institution.Atrium medical corporation cannot guarantee the performance or the sterility after the product has expired.In this case the product had expired 12 july 2019.The procedure conducted that used the expired icast covered stent was performed on (b)(6) 2019.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr), ability to deploy the stent at nominal pressure (8atm), ability to withdraw the deflated balloon catheter back through the labeled introducer sheath, ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures, balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing, there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification, stent securement testing, proximal balloon weld tensile testing as detailed above, distal tip tensile testing, catheter leak check.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Conclusion: based on the review of the complaint details, the product was used after the expiration date and is considered user error.The instructions for use clearly state the following: ¿the device is provided sterile, for one procedure only.Do not re-sterilize.Use prior to the expiration date noted on the package.¿ not returned.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT SYSTEM
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9158578
Report Number3011175548-2019-01067
Device Sequence Number17084589
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public650862854190
Combination Product (Y/N)N
Initial Reporter StateNJ
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model Number85419
Device Catalogue Number85419
Device Lot Number240733
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;